MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71436133
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the journey uni tib tr ins sz3-4/8mm was found to be cracked.No case involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY UNI TIB TR INS SZ3-4/8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10319534
Report Number1020279-2020-03491
Device Sequence Number597183
Product Code HSX
UDI-Device Identifier03596010588104
UDI-Public03596010588104
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71436133
Device Catalogue Number71436133
Device Lot Number18DB01071
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1